MAUDE Adverse Event Report: MEDTRONIC MEXICO Custom Perfusion System; TUBING, PUMP, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO Custom Perfusion System; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number HY7W83R4
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that prior to use of a custom tubing pack, the cardioplegia line split.The cardioplegia tubing was replaced.There was no patient involvement so no adverse effect occurred.There was no damage to the packaging.The other devices in the same box/shipping container were not damaged.
 
Additional Manufacturer Narrative
Conclusion: risk assessment according with the assembly and packaging of custom packs, revision ac, row 61 the reported failure mode has a severity of 8 and occurrence of 2.Therefore, this issue is within zone 1 and it is considered low risk.Additionally, the current controls for preventing this failure mode are: fixture, procedure, photo documentation, graphics on specification, special notes, layering procedure the detection controls are: inspection product analysis: n/a.Root cause analysis: the raw material was damaged specification and rmi of the components used on the assembly (tubing) was reviewed to identify performance requirements of the component and it was not found any issue regarding to the reported failure mode.Any damaged or defect to the component which may compromise the intended use of the part is not accepted.The component was damaged due to a mishandling.The manufacturing process was reviewed in order to identify any risk during the handling of the units, nevertheless, no risk was detected on the process, see process bellow: additionally, even when the tubing was submitted to an over handling by pressing it with a sharped tool the tubing shows no damage as the reported on this product event.Therefore this potential root cause cannot be confirmed.Defect created due to a risky assembly configuration.The assembly configuration was reviewed in order to identify any risk that could leads into the reported failure mode, nevertheless, as is shown on the specification the tubing of 1/4 is connected to a port of ¼ on both sides, which according to the procedure is a standard assembly that does not represent any risk to the product.Additionally, the pictures of the affected order were reviewed on the cia system and no damaged tubing was detected.See evidence on attachment 7.Therefore, this potential root cause can be ruled out.The comparison is required with a physical sample according to the procedure mi126.Units detected with a defect are rejected (dhr review doesn¿t show anomalies related to defect reported).Progressive inspection was not performed according the mi126 progressive inspection is performed per mi126 by a certified assembler.(inspection performed in the band).Conclusion: medtronic cannot confirm or deny the complaint of damaged tubing as no product has been returned to date.An analysis of this occurrence could not be performed without the returned product.After evaluation the cause of this complaint could not be determined.Complain ts received for the same failure mode were reviewed and showed no trends warranting escalation related to this occurrence.There were no adverse patient effects as a result of this incidence.Review of the complaint file indicates sufficient information was provided for completion of this investigation.All the personal involved on the manufacturing of this product was notified of this event, medtronic will continue to monitor for future occurrences and trends per trend analysis procedure.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
Custom Perfusion System
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17163210
Report Number9612164-2023-02711
Device Sequence Number12117877
Product Code DWE
UDI-Device Identifier00643169519343
UDI-Public00643169519343
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K171979
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberHY7W83R4
Device Catalogue NumberHY7W83R4
Device Lot Number221196185
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2021
Initial Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown